Volume 9, issue 3 (2009)

Download this article
For screen
For printing
Recent Issues

Volume 14 (2014)
Issue 1 1–625
Issue 2 627–1247
Issue 3 1249–1879

Volume 13 (2013) 1–6

Volume 12 (2012) 1–4

Volume 11 (2011) 1–5

Volume 10 (2010) 1–4

Volume 9 (2009) 1–4

Volume 8 (2008) 1–4

Volume 7 (2007)

Volume 6 (2006)

Volume 5 (2005)

Volume 4 (2004)

Volume 3 (2003)

Volume 2 (2002)

Volume 1 (2001)

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747

Intrinsically linked graphs in projective space

Jason Bustamante, Jared Federman, Joel Foisy, Kenji Kozai, Kevin Matthews, Kristin McNamara, Emily Stark and Kirsten Trickey

Algebraic & Geometric Topology 9 (2009) 1255–1274

DOI: 10.2140/agt.2009.9.1255

Abstract

We examine graphs that contain a nontrivial link in every embedding into real projective space, using a weaker notion of unlink than was used in Flapan, et al [Algebr. Geom. Topol. 6 (2006) 1025–1035]. We call such graphs intrinsically linked in RP3. We fully characterize such graphs with connectivity 0, 1 and 2. We also show that only one Petersen-family graph is intrinsically linked in RP3 and prove that K7 minus any two edges is also minor-minimal intrinsically linked. In all, 597 graphs are shown to be minor-minimal intrinsically linked in RP3.

Keywords

RP^3, projective, graph, link

Mathematical Subject Classification

Primary: 05C10

Secondary: 57M15

References
Publication

Received: 2 September 2008
Revised: 4 April 2009
Accepted: 5 April 2009
Published: 1 July 2009

Authors
Jason Bustamante
Department of Mathematical Sciences
Montana Tech of The University of Montana
1300 West Park Street
Butte, MT 59701
USA
Jared Federman
Department of Mathematics
SUNY Potsdam
Potsdam, NY 13676
USA
Joel Foisy
Department of Mathematics
SUNY Potsdam
Potsdam, NY 13676
USA
http://www2.potsdam.edu/foisyjs/
Kenji Kozai
Department of Mathematics
Stanford University
450 Serra Mall
Building 380
Stanford, CA 94305
USA
http://math.stanford.edu/~kkozai/
Kevin Matthews
Department of Mathematics
SUNY Potsdam
Potsdam, NY 13676
USA
Kristin McNamara
Department of Mathematics and Statistics
James Madison University
305 Roop Hall MSC 1911
Harrisonburg, VA 22807
USA
Emily Stark
Department of Mathematics
Pomona College
610 North College Avenue
Claremont, CA 91711
USA
Kirsten Trickey
Department of Mathematics
Clarkson University
8 Clarkson Avenue
Potsdam, NY 13699
USA